MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL NECK TRIAL STANDARD OFFSET

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL NECK TRIAL STANDARD OFFSET
Model Number 803-21-026
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - surgeon was unable to dislocate hip once trials were in and hip was reduced.Had to break burr the neck trial, dual mobility head and offset insert to dislocate hip.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
Corrected data: see d.6a & d.6b.Manufacturer narrative: the reason for this instrument failure was reported as surgeon was unable to dislocate hip once trials were in and hip was reduced.The healthcare professional indicated this event occurred during surgery, near the patient.With this incident a delay of 10 minutes prolonged surgery time.The surgery was completed as intended and the instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The components of this surgery are not being returned and were either lost or discarded at the hospital.The revision level or lot number were not reported; therefore, this instrument could not be linked to a specific device history records (dhr) or the actual date of manufacturer could not be determined with confidence.Complaint database review shows zero prior complaints filed against the instruments' item number or lot number.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint is difficult to determine since the device was not returned for evaluation.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, instrument was not returned per the product feedback form.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL NECK TRIAL STANDARD OFFSET
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15365146
Report Number1644408-2022-01166
Device Sequence Number20548451
Product Code FZX
UDI-Device Identifier00888912096270
UDI-Public(01)00888912096270
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-21-026
Device Catalogue Number803-21-026
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
803-15-111 LOT UNKNOWN; 803-15-138 LOT UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale